Alert archive / Missouri / Areal Flood Warnings in 2016

Areal Flood Warning 13, NWS St. Louis, MO

August 15, 2016Iron County, Reynolds County, Washington County, Missouri

NWS St. Louis, MO issued this areal flood warning at Aug 15, 2016, 10:43 AM CDT for Iron County, Reynolds County, Washington County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2016, 10:43 AM CDT (15:43 UTC)
Expired
Aug 15, 2016, 1:45 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Iron County, MO, Reynolds County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WGUS43 KLSX 151543
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 AM CDT MON AUG 15 2016

MOC093-179-221-151845-
/O.NEW.KLSX.FA.W.0013.160815T1543Z-160815T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON MO-REYNOLDS MO-WASHINGTON MO-
1043 AM CDT MON AUG 15 2016

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WARNING FOR...
  NORTHERN IRON COUNTY IN SOUTHEASTERN MISSOURI...
  NORTHERN REYNOLDS COUNTY IN SOUTHEASTERN MISSOURI...
  SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 145 PM CDT

* AT 1041 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR
  FLOODING CONTINUING IN PORTIONS OF THE WARNED AREA. WHILE THE
  HEAVY RAINFALL HAS ENDED...MINOR FLOODING WILL CONTINUE FOR THE
  NEXT FEW HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  POTOSI...IRONTON...PILOT KNOB...ARCADIA...IRONDALE...
  MINERAL POINT...OATES...BELLEVIEW...GLOVER...CENTERVILLE...
  CALEDONIA...BLACK...HOGAN...CHLORIDE...LESTERVILLE...BELGRADE...
  SHIRLEY AND GRANITE.

THIS ALSO INCLUDES  JOHNSONS SHUT-INS STATE PARK...FORT DAVIDSON
HISTORIC SITE...ELEPHANT ROCKS STATE PARK...AND TAUM SAUK MOUNTAIN
STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.

&&

LAT...LON 3743 9119 3796 9090 3796 9064 3765 9065
      3764 9063 3743 9063

$$

KD
1 follow-up statement
753 
WGUS83 KLSX 151838
FLSLSX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CDT MON AUG 15 2016

MOC093-179-221-151848-
/O.EXP.KLSX.FA.W.0013.000000T0000Z-160815T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON MO-REYNOLDS MO-WASHINGTON MO-
138 PM CDT MON AUG 15 2016

...THE FLOOD WARNING WILL EXPIRE AT 145 PM CDT FOR NORTHERN IRON...
NORTHERN REYNOLDS AND SOUTHEASTERN WASHINGTON COUNTIES...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES AND WATCH FOR LOCALIZED PONDING OF WATER ON ROADWAYS.

LAT...LON 3743 9119 3796 9090 3796 9064 3765 9065
      3764 9063 3743 9063

$$

KD

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Aug 15, 6:48 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 15, 6:48 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
648 AM CDT MON AUG 15 2016

.SHORT TERM... (Through Wednesday)
Issued at 405 AM CDT Mon Aug 15 2016

Focus thru the short term remains precip/heavy rainfall chances.

It seems rainfall rates have not been as high as prev anticipated.
However, much of the area within the watch has received anywhere
from 2" to upwards of 5" over the past 12 hours. Some of these areas
may not take much additional rainfall to see water issues. Will
therefore keep the Flash Flood Watch as-is for now.

The other factor playing into this is that mdls agree introducing
CAPE into the area today. While it is not much and is along the sern
portions of the CWA, it is enuf for concern.

Will need to monitor winds, mainly this morning. With some
cyclogenesis underway, the pressure gradient has increased, causing
some stronger winds just ahead of the sfc low. This shud continue as
the low moves newd thru the region. At this time, do not anticipate
long lived strong gusts.

Beyond tonight, continued a GFS/ECMWF compromise regarding PoPs as
the sfc fnt pushes SE of the region.

As for temps, continued a cool day today due to clouds/rain. Began a
rapid warm-up on Tues as mdls progd the thermal ridge pushing into
nrn portions of the CWA. This trend continues into Wed and have
trended aoa the warmer guidance.

Tilly

.LONG TERM... (Thursday through Sunday)
Issued at 405 AM CDT Mon Aug 15 2016

Little change from previous forecast. EMCWF and GFS both are in
agreement that upper trough will move through the area Friday
night into Saturday morning. A surface high on Thursday moves out
ahead of cold front that pushes through early Saturday. The best
chance for precip will be at this time with scattered
thunderstorms possible. Surface high returns for Sunday and
Monday. Temperatures should be near normal with 850mb temps in the
mid to upper teens C with Sunday being the exception with slightly
below normal temps.

Walsh
&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 641 AM CDT Mon Aug 15 2016

Surface low over STL metro area to slowly lift out to the
northeast today. KCOU and KUIN remain on fringes of any activity,
so kept vicinity shower/IFR cig mention through midday.
Otherwise, metro area to see rain linger through the evening hours
with IFR/MVFR conditions. As for winds, will depend on relation to
surface low. KUIN will see northeast winds back to the north by
midday, while KCOU will have north winds backing to the northwest
by mid afternoon. Southeast winds to persist over STL metro area,
then veer to the southwest to west as low exits region.

SPECIFICS FOR KSTL:
Surface low over STL metro area to slowly lift out to the
northeast today. Metro area to see rain linger through 06z Tuesday
with IFR/MVFR conditions. As for winds, will depend on relation
to surface low. Southeast winds to persist over STL metro area,
then veer to the southwest to west as low exits region.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     76  69  86  70 / 100  60  30  10
Quincy          77  65  86  67 /  30  20  10  10
Columbia        76  64  87  65 /  30  20  10   5
Jefferson City  77  65  87  66 /  40  20  10   5
Salem           78  67  79  67 / 100  70  50  10
Farmington      75  65  79  65 / 100  60  40  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Tuesday morning for Crawford MO-
     Franklin MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-
     Saint Charles MO-Saint Francois MO-Saint Louis City MO-
     Saint Louis MO-Sainte Genevieve MO-Washington MO.

IL...Flash Flood Watch through Tuesday morning for Bond IL-Clinton IL-
     Fayette IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
     Montgomery IL-Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 15, 4:25 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
425 AM CDT MON AUG 15 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
425 AM CDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED OVER PARTS OF EAST CENTRAL AND
SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL
ILLINOIS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
TWO INCHES OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

TILLY

In the hours before

Local storm report, Aug 15, 9:41 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT MON AUG 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLOOD            GRANITE CITY            38.71N  90.13W
08/15/2016                   MADISON            IL   BROADCAST MEDIA

            STREET FLOODING ON WILSON PARK DRIVE

&&

BRITT
Local storm report, Aug 15, 10:18 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 AM CDT MON AUG 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HEAVY RAIN       ST. LOUIS               38.64N  90.24W
08/15/2016  M4.39 INCH       ST. LOUIS CITY     MO   CO-OP OBSERVER

            OBSERVED 24 HOUR RAINFALL TOTAL

&&

KELLY
Local storm report, Aug 15, 10:30 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CDT MON AUG 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            MAPLEWOOD               38.61N  90.32W
08/15/2016                   ST. LOUIS          MO   NEWSPAPER

            HANLEY ROAD FLOODED NORTH OF MANCHESTER. WATER IS
            RECEEDING.

&&

BRITT
Local storm report, Aug 15, 10:32 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 AM CDT MON AUG 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     HEAVY RAIN       DU BOIS                 38.22N  89.21W
08/15/2016  M7.16 INCH       WASHINGTON         IL   TRAINED SPOTTER

            STORM TOTAL SINCE SATURDAY MORNING.

&&

KELLY
Local storm report, Aug 15, 10:37 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 AM CDT MON AUG 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            MAPLEWOOD               38.61N  90.32W
08/15/2016                   ST. LOUIS          MO   NEWSPAPER

            HANLEY ROAD FLOODED NORTH OF MANCHESTER AND MANCHESTER
            CLOSED WEST OF HANLEY. WATER IS RECEEDING.

&&

CORRECTED REMARKS

BRITT
Local storm report, Aug 15, 10:43 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 AM CDT MON AUG 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     HEAVY RAIN       COLUMBIA                38.46N  90.23W
08/15/2016  M4.20 INCH       MONROE             IL   TRAINED SPOTTER

            STORM TOTAL SINCE SUNDAY MORNING.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:01 PM CDTRiver Flood WarningLSXSaint Charles53 hr
Aug 14, 8:10 PM CDTRiver Flood WarningLSXReynolds4 days
Aug 14, 9:37 PM CDTRiver Flood WarningLSXCrawford3 days
Aug 14, 9:37 PM CDTRiver Flood WarningLSXCrawford, Washington4 days
Aug 14, 9:37 PM CDTRiver Flood WarningLSXFranklin, Jefferson6 days
Aug 14, 9:37 PM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Aug 14, 9:37 PM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Aug 14, 9:37 PM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Aug 14, 9:41 PM CDTRiver Flood WarningLSXJefferson4 days
Aug 14, 9:45 PM CDTRiver Flood WarningLSXFranklin5 days
Aug 15, 2:34 AM CDTFlash Flood WarningLSXSainte Genevieve, Saint Francois6 hr
Aug 15, 4:04 AM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis6 hr
Aug 15, 4:54 AM CDTFlash Flood WarningLSXIron, Reynolds, Washington6 hr
Aug 15, 5:03 AM CDTFlash Flood WarningLSXJefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington6 hr
Aug 15, 8:34 AM CDTAreal Flood WarningLSXSainte Genevieve, Saint Francois6 hr
Aug 15, 9:25 AM CDTAreal Flood WarningLSXSainte Genevieve3 hr
Aug 15, 9:58 AM CDTAreal Flood WarningLSXSaint Louis, City of Saint Louis3 hr
Aug 15, 10:14 AM CDTAreal Flood WarningLSXMadison3 hr
Aug 15, 11:01 AM CDTAreal Flood WarningLSXJefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington3 hr
Aug 15, 1:50 PM CDTAreal Flood WarningLSXJefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington3 hr
Aug 15, 2:29 PM CDTAreal Flood WarningLSXSainte Genevieve, Saint Francois3 hr

Nearby

Areal Flood Warnings in Missouri, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.